# SDR UALA2012101205807

- Difficulty date: October 11, 2012
- Submitted: November 21, 2012
- Operation: Air carrier
- Aircraft: N488UA
- Make and model: Airbus A320-232
- Aircraft serial: 1680
- Aircraft time: 35,518 hours, 15,638 cycles
- Engine: Iae V2527A5
- System (JASC): 5542 · Rudder, Plate/Skin
- Part: Cap
- Condition: Damaged
- Location: Rudder
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LIGHTNING STRIKE HOLE IN RUDDER TIP.  LIGHTNING STRIKE DISCOVERED ON RUDDER UPPER CAP APPROXIMATELY ONE INCH FWD OF TRAILING EDGE (HOLE IN BOTH LEFT AND RIGHT SIDE).  HOLE DAMAGE ON RT SIDE IS APPROX 1.4 IN L BY 1 IN WIDE.  DAMAGE OF LEFT SIDE IS APPROX 3-8 IN H BY .75 IN L.  PERFORM INTERIM REPAIR PER SRM.  REPLACED CAP.  ECRA 5540-01326 HAS BEEN ACP AND SPEED TAPE APPLIED TO RUDDER TIP.
